Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 211, NWS Bismarck, ND

August 3, 2016Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2016, 5:00 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 60 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2016, 5:00 PM CDT (22:00 UTC)
Expired
Aug 3, 2016, 6:00 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Pierce County, ND, Rolette County, ND

The radar

The Minot AFB radar (KMBX), 88 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:10 PM CDTHAIL 14 Wnw Rolette, ND.
Aug 3, 5:30 PM CDTTORNADO4 Ssw Agate, NDTORNADO SEEN VIA SOCIAL MEDIA STREAM AND IS ONGOING AT TIME OF REPORT. ALSO REPORTED BY EM.
Aug 3, 5:40 PM CDTTORNADO3 Sw Agate, NDDAMAGE TO FARM BUILDINGS. .
Aug 3, 5:40 PM CDTTORNADO4 Sw Agate, NDDAMAGE TO FARM BUILDINGS. .
Aug 3, 5:50 PM CDTTSTM WND GST 602 Ne Mylo, ND.
Aug 3, 5:50 PM CDTTSTM WND GST 602 Ne Mylo, ND. THE DURATION OF THE TSTM WND GST EVENT WAS 40 MINUTES.
Aug 3, 5:50 PM CDTHAIL 1.752 Ne Mylo, ND.
Aug 3, 5:50 PM CDTHAIL 1.752 Ne Mylo, ND. THE DURATION OF THE HAIL EVENT WAS 40 MINUTES.
Aug 3, 6:00 PM CDTTSTM WND GST 602 Ne Mylo, ND.
Aug 3, 6:10 PM CDTHAIL 12 Ne Mylo, NDHAIL ONGOING AT TIME OF REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-522 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS53 KBIS 032200
SVRBIS
NDC069-079-032300-
/O.NEW.KBIS.SV.W.0211.160803T2200Z-160803T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT WED AUG 3 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 600 PM CDT

* AT 457 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHEAST OF INTERNATIONAL PEACE GARDEN TO 8
  MILES NORTHEAST OF BARTON TO 6 MILES SOUTHWEST OF WOLFORD...MOVING
  EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOLFORD AROUND 530 PM CDT. 
  ROLETTE AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO...THORNE AND OVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
      4829 9985 4854 10015 4900 10015 4900 9952
TIME...MOT...LOC 2157Z 256DEG 10KT 4905 10002 4859 10003 4844 9981 

HAIL...1.75IN
WIND...60MPH
 
$$

JONES
5 follow-up statements
640 
WWUS53 KBIS 032208
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT WED AUG 3 2016

NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
508 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...

AT 508 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF INTERNATIONAL PEACE GARDEN TO 8
MILES SOUTHWEST OF ROLETTE TO 4 MILES SOUTHWEST OF WOLFORD...MOVING
EAST AT 10 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WOLFORD AROUND 530 PM CDT. 
  ROLETTE AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO...THORNE AND OVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
      4829 9985 4854 10015 4900 10015 4900 9952
TIME...MOT...LOC 2208Z 256DEG 10KT 4906 9998 4860 9999 4845 9977 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

JONES
780 
WWUS53 KBIS 032218
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT WED AUG 3 2016

NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
518 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...

AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF INTERNATIONAL PEACE GARDEN TO 5 MILES
SOUTHWEST OF ROLETTE TO 4 MILES SOUTHEAST OF WOLFORD...MOVING EAST AT
20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WOLFORD AROUND 525 PM CDT. 
  ST. JOHN AROUND 600 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO AND THORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
      4855 10008 4900 10008 4900 9952
TIME...MOT...LOC 2217Z 263DEG 12KT 4896 9992 4860 9992 4847 9962 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

JONES
504 
WWUS53 KBIS 032230
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 PM CDT WED AUG 3 2016

NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
530 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...

AT 530 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ST. JOHN TO ROLETTE TO 7 MILES
SOUTHWEST OF BISBEE...MOVING NORTHEAST AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ST. JOHN AROUND 540 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO AND THORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4842 9950 4850 9980
      4855 10000 4900 9998 4900 9952
TIME...MOT...LOC 2230Z 224DEG 13KT 4899 9986 4864 9986 4858 9952 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

JONES
238 
WWUS53 KBIS 032242
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT WED AUG 3 2016

NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
542 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ROLETTE...OR 12 MILES SOUTHWEST OF ROLLA...MOVING NORTHEAST AT 25
MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: SHELL VALLEY...AGATE...NANSON AND MYLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4848 9950 4852 9978
      4861 9990 4883 9989 4900 9952
TIME...MOT...LOC 2242Z 241DEG 20KT 4869 9973 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

JONES
973 
WWUS53 KBIS 032247
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT WED AUG 3 2016

NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
547 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...

AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ROLETTE...OR 12 MILES SOUTH OF ROLLA...MOVING EAST AT 10 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...SOFTBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
ROLLA...ROLETTE...BELCOURT...SHELL VALLEY...MYLO...AGATE AND NANSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.

LAT...LON 4873 9953 4872 9949 4848 9950 4852 9978
      4861 9990 4883 9989 4900 9952
TIME...MOT...LOC 2247Z 256DEG 10KT 4869 9971 

TORNADO...POSSIBLE
HAIL...4.00IN
WIND...60MPH
 
$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:20 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 3, 3:20 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
320 PM CDT WED AUG 3 2016

.SHORT TERM...(This evening through Thursday)
Issued at 244 PM CDT Wed Aug 3 2016

Current surface analysis places low near the intersection of the
North Dakota, Montana, and Saskatchewan borders. Cold front now
loops down over western North Dakota to the east of a Tioga to
Dickinson line while warm front lifts north into southern
Saskatchewan/Manitoba. Moisture continues to surge into the area
in the wake of the warm front, with a broad swath of 70 degree or
higher dewpoints over central and eastern North Dakota. Upper
level analysis places upper low sliding along the international
border, now located near the Alberta and Saskatchewan border.
Variety of waves continue to lift ahead of the low.

For late this afternoon into this evening...focal point for robust
convection to start will be along and ahead of the aforementioned
cold front. Latest high resolution models expect development to
start around the 22-23Z timeframe. As has been previously
advertised, ahead of the front in the area of high moisture a
broad area of unbridled cape values of 3500 j/kg or greater have
developed. Deep layer shear will also be on the increase with the
gradual advancement of upper low. A potpourri of severe weather
will be possible with the greatest threat being large hail given
the very strong instability. A tornado or two cannot be ruled
out...particularly early in the event when storms are expected to
be more isolated. As time goes on, upscale growth is expected as
the front pushes eastward forming a line and increasing the
damaging wind threat. Storms are expected to be east of the area
by late tonight.

On Thursday...Surface low pushes from southeastern Manitoba into
southern Ontario as cold front slides its way through the
midwest. Breezy conditions expected with tightening pressure
gradient in the wake of the low, along with cooler conditions. A
few showers possible over northern locations in cyclonic flow as
the upper low passes to the north and off to the northeast.

Quiet weather expected to end the week as weak upper level ridging
develops over the area. Temperatures will gradually warm towards
average.

.LONG TERM...(Sunday through Wednesday)
Issued at 244 PM CDT Wed Aug 3 2016

Concern for the long term period is a similar pattern setting up
Sunday through Tuesday, as what we are currently seeing in the short
term period. That is to say that another closed upper low drops into
the far Pacific northwest Sunday. This induces broad ridging into
the northern plains with southwest flow aloft once again developing.

A lead shortwave trough is expected to push through Sunday night
through Monday night producing a good chance for showers and
thunderstorms. The ECMWF shows the main upper low will follow, with
a path similar to todays short term upper low, which moves into
southeast Alberta by 06z Wednesday. Pattern recognition in this
scenario suggests we could be looking for another round of severe
weather Tuesday night through Wednesday of next week. The GFS is
similar to the ECMWF through Tuesday, but then stalls the upper low
Wednesday across north central Montana before dropping south into
southeast Idaho Thursday. Bottom line is an unsettled pattern with
chances for thunderstorms, possibly severe, Monday through
Wednesday. Highs will be in the 80s with lows in the 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1223 PM CDT Wed Aug 3 2016

Thunderstorms are expected to develop late this afternoon along a
north to south orientated line passing through KBIS. Some of these
storms may become severe with large hail and damaging wind gusts.
The storms will progress east this evening and increase in
coverage...affecting the KJMS terminal. Storms should push to the
east of the area by late tonight. Localized MVFR cigs will be
possible on Thursday, though most areas will remain VFR.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...JJS
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Aug 3, 3:56 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT WED AUG 3 2016

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-042100-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON NEAR A LINE FROM BOTTINEAU SOUTHWARD TO NEAR THE
BISMARCK AND FORT YATES AREAS. THE THUNDERSTORMS WILL THEN MOVE
EASTWARD AND ARE LIKELY TO BECOME NUMEROUS THIS EVENING ACROSS THE
JAMES RIVER VALLEY. SOME THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE. PRIMARY THREATS INCLUDE VERY LARGE HAIL POSSIBLY IN EXCESS
OF TWO INCHES IN DIAMETER...DAMAGING WINDS...AND SOME TORNADOES.
LOCALLYHEAVY RAIN ALSO POSSIBLE IN SLOWER MOVING STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
OVER CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-042100-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF THE AREA TODAY.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 3, 4:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
406 PM CDT WED AUG 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             8 SW RUGBY              48.28N 100.11W
08/03/2016  E1.25 INCH       PIERCE             ND   PUBLIC

            HAIL FALLING AT TIME OF CALL. .

&&

MM
Local storm report, Aug 3, 4:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT WED AUG 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             1 SSE RUGBY             48.35N 99.99W
08/03/2016  E2.50 INCH       PIERCE             ND   TRAINED SPOTTER

            .

&&

MM
Local storm report, Aug 3, 4:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT WED AUG 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             RUGBY                   48.37N 100.0W
08/03/2016  E1.75 INCH       PIERCE             ND   PUBLIC

            PASSED ALONG VIA BROADCAST MEDIA.

&&

MM
Local storm report, Aug 3, 4:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
452 PM CDT WED AUG 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 SSE THORNE            48.70N 99.91W
08/03/2016  M0.75 INCH       ROLETTE            ND   TRAINED SPOTTER

            RAINFALL OF 0.20 INCHES, WIND GUSTING
            BRIEFLY TO 50 MPH. THE DURATION OF THE HAIL
            EVENT WAS 3 MINUTES.

&&

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:46 PM CDTSpecial Weather StatementBISBowman44 min
Aug 3, 3:54 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette66 min
Aug 3, 3:58 PM CDTSevere Thunderstorm WarningBISPierce, Rolette62 min
Aug 3, 4:23 PM CDTSevere Thunderstorm WarningBISRolette67 min
Aug 3, 5:31 PM CDTTornado WarningBISRolette19 min
Aug 3, 5:58 PM CDTSevere Thunderstorm WarningBISPierce, Rolette45 min
Aug 3, 6:10 PM CDTAreal Flood AdvisoryBISRolette3 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.